MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE KIT; BIOPSY INSTRUMENT
Catalog Number MQK1610
Medical Device Problem Codes Nonstandard Device (1420); Device-Device Incompatibility (2919); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: received one marquee disposable core biopsy instrument and coaxial needle for evaluation.During visual evaluation, the device appeared to have residue throughout, and the penetration depth marker was set to 18mm.There were no visual anomalies noted on the device.Upon microscopic evaluation, burrs were noted to the inner surface of the coaxial.Upon dimensional observation, the od of the instrument needle; the id of compatible coaxial and the od of the trocar stylet were measured and found to be within the acceptable range.On additional functional testing, the instrument was inserted into the coaxial and slight resistance was felt near the proximal end of the coaxial.Under microscopic observation clear material was noted on the distal end of the cannula of the instrument.The material was able to be removed and was placed into a sealed bag.With the clear material removed, functional testing was conducted again, and no resistance was noted.Additionally, the sample was sent for ftir analysis, and the results concluded that the noted clear material was cyanoacrylate (i.E.Loctite, superglue).Therefore, the investigation is confirmed for the reported device-device incompatibility issue as resistance was felt during the evaluation.The investigation is confirmed for the nonstandard device issue as the burrs were noted to the inner surface of the coaxial.The investigation is confirmed for the identified device contamination with chemical or other material issue as the clear material was noted on the distal end of the cannula of the instrument which consistent with manufacturing material.A definitive root cause for the alleged device-device incompatibility and identified nonstandard device & device contamination with chemical or other material issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 05/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a breast biopsy procedure, the biopsy gun allegedly would not fit down the introducer that was included in the kit.The procedure was completed using another device.There was no reported patient injury.

Brand Name
MARQUEE KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18755493
Report Number2020394-2024-00246
Device Sequence Number3837651
Product Code KNW
UDI-Device Identifier00801741097317
UDI-Public(01)00801741097317
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQK1610
Device Lot Number0001474966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2024
Initial Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown